Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 32, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 30, 2008, 3:11 AM MDT for 19 counties in North Dakota. It took effect at Aug 30, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2008, 3:11 AM MDT (09:11 UTC)
- In effect from
- Aug 30, 2008, 12:00 PM MDT
- Expired
- Aug 30, 2008, 9:05 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND
The radar
The Bismarck radar (KBIS), 127 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3644 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 300911 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 411 AM CDT SAT AUG 30 2008 ...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS WILL DEVELOP SATURDAY AFTERNOON AND EVENING RESULTING IN CRITICAL FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES SATURDAY AFTERNOON. EXPECT MINIMUM HUMIDITIES OF 13 TO 25 PERCENT IN THE AFTERNOON ALONG WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH. NDZ001-009-301015- /O.CAN.KBIS.FW.A.0013.080830T1800Z-080831T0300Z/ DIVIDE-WILLIAMS- 411 AM CDT SAT AUG 30 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE WEATHER WATCH. MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT SATURDAY AFTERNOON. HOWEVER...SOUTHEAST WINDS WILL RANGE FROM 5 TO 15 MPH...WHICH IS BELOW RED FLAG CRITERIA. THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ NDZ002-003-010-011-017>021-031>034-040>045-301700- /O.UPG.KBIS.FW.A.0013.080830T1800Z-080831T0300Z/ /O.NEW.KBIS.FW.W.0032.080830T1800Z-080831T0300Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX- 411 AM CDT SAT AUG 30 2008 /311 AM MDT SAT AUG 30 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS WILL DEVELOP SATURDAY AFTERNOON AND EVENING RESULTING IN CRITICAL FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES SATURDAY AFTERNOON. EXPECT MINIMUM HUMIDITIES OF 13 TO 25 PERCENT IN THE AFTERNOON ALONG WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
3 follow-up statements
000 WWUS83 KBIS 301620 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1120 AM CDT SAT AUG 30 2008 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... .HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS WILL DEVELOP THIS AFTERNOON AND EVENING...RESULTING IN CRITICAL FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES... MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH. NDZ002-003-010-011-017>021-031>034-040>045-310030- /O.CON.KBIS.FW.W.0032.080830T1800Z-080831T0300Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX- 1120 AM CDT SAT AUG 30 2008 /1020 AM MDT SAT AUG 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... HOT TEMPERATURES...COMBINED WITH LOW HUMIDITIES AND STRONG WINDS THIS AFTERNOON AND EVENING... WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL PRODUCE HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES...MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 302111 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 411 PM CDT SAT AUG 30 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR MUCH OF WESTERN NORTH DAKOTA... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA... .HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EVENING...RESULTING IN CRITICAL FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES... MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH. THIS FRONTAL SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA TONIGHT AND WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA ON SUNDAY. NDZ034-042-045-310515- /O.NEW.KBIS.FW.A.0014.080831T1500Z-080901T0200Z/ /O.CON.KBIS.FW.W.0032.000000T0000Z-080831T0300Z/ MORTON-GRANT-SIOUX- 411 PM CDT SAT AUG 30 2008 /311 PM MDT SAT AUG 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. EXPECT EXPLOSIVE FIRE GROWTH POTENTIAL THROUGH THE EARLY EVENING AS STRONG WINDS AND LOW HUMIDITIES CONTINUE. WINDS WILL DIMINISH SOMEWHAT OVERNIGHT BUT INCREASE ONCE AGAIN SUNDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FROM MID MORNING THROUGH THE EARLY EVENING. HIGH TEMPERATURES IN THE 90S...MINIMUM HUMIDITIES OF 20 TO 30 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH ARE ANTICIPATED ONCE AGAIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NDZ002-003-010-011-017>021-031>033-040-041-043-044-310300- /O.CON.KBIS.FW.W.0032.000000T0000Z-080831T0300Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 411 PM CDT SAT AUG 30 2008 /311 PM MDT SAT AUG 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL PRODUCE HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES...MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ035>037-046>048-050-051-310515- /O.NEW.KBIS.FW.A.0014.080831T1500Z-080901T0200Z/ BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 411 PM CDT SAT AUG 30 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH...ALONG WITH LOW HUMIDITIES AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL MONDAY AND MONDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS83 KBIS 310305 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1005 PM CDT SAT AUG 30 2008 ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA... A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES...MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH OVER SOUTH CENTRAL NORTH DAKOTA ON SUNDAY. THIS FRONTAL SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA TONIGHT AND WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA ON SUNDAY. NDZ034-042-045-311115- /O.CAN.KBIS.FW.W.0032.000000T0000Z-080831T0300Z/ /O.CON.KBIS.FW.A.0014.080831T1500Z-080901T0200Z/ MORTON-GRANT-SIOUX- 1005 PM CDT SAT AUG 30 2008 /905 PM MDT SAT AUG 30 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FROM MID MORNING THROUGH THE EARLY EVENING. HIGH TEMPERATURES IN THE 90S...MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH ARE ANTICIPATED ONCE AGAIN. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NDZ002-003-010-011-017>021-031>033-040-041-043-044-310415- /O.CAN.KBIS.FW.W.0032.000000T0000Z-080831T0300Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1005 PM CDT SAT AUG 30 2008 /905 PM MDT SAT AUG 30 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. THE RELATIVE HUMIDITIES HAVE RISE AND TEMPERATURES ARE COOLER. RED FLAG CONDITIONS HAVE ENDED ACROSS WESTERN NORTH DAKOTA THIS EVENING. $$ NDZ035>037-046>048-050-051-311115- /O.CON.KBIS.FW.A.0014.080831T1500Z-080901T0200Z/ BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1005 PM CDT SAT AUG 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. STRONG SOUTHERLY WINDS OF 20 TO 35 MPH...ALONG WITH LOW HUMIDITIES AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL MONDAY AND MONDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ WAA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 30, 2:10 AM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 30, 2:10 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 AM CDT SAT AUG 30 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... FORECAST CONCERNS FOCUS AROUND A RED FLAG WARNING TODAY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA...ANOTHER POTENTIAL RED FLAG WARNING SUNDAY OVER EXTREME SOUTH CENTRAL NORTH DAKOTA...AND A WIND ADVISORY OVER OUR SOUTHEAST FORECAST AREA SUNDAY. THIS COMBINED WITH A MAJOR DOWNWARD SWING IN TEMPERATURES BETWEEN NOW AND MONDAY AS A POTENT...BUT SLOW MOVING COLD FRONT EVOLVES AND MOVES THROUGH. FOR TODAY...WARM AIR ADVECTION WILL INTENSIFY GREATLY AS A DEVELOPING LOW PRESSURE AND FRONTAL SYSTEM TAKES SHAPE NEAR/ALONG THE THE MONTANA/NORTH DAKOTA BORDER. H85 TEMPS RISE TO AROUND +30C IN THE WEST AND SOUTHWEST FOR A COUPLE 100 DEGREE HIGHS. H85 TEMPS AROUND +26C IN KBIS WILL BE GOOD FOR MID AND UPPER 90S IN THE ACROSS THE CENTRAL CWA. THUS RECORD OR NEAR RECORD HIGHS ACROSS WESTERN AND CENTRAL CWA TODAY. FEEL DICKINSON HAS THE BEST CHANCE OF BREAKING A RECORD TODAY WITH WILLISTON AND BISMARCK COMING VERY CLOSE TO IT. SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH OVER MOST OF THE FORECAST REGION THIS AFTERNOON. BREEZY TO WINDY CONDITIONS WILL CONTINUE TONIGHT PRODUCING A WARM OVERNIGHT MINIMUM TEMPERATURE ACROSS OUR CENTRAL AND EASTERN CWA. A STRONG LOW LEVEL JET IS EVIDENT TONIGHT WITH H85 WINDS BETWEEN 50KT AND 55KT IN BOTH THE NAM AND GFS. THE DIFFERENCE IS THE NAM BUFR SOUNDINGS HAVE A MUCH DEEPER INVERSION/GREATER SEPARATION FROM THE STRONGEST WINDS ALOFT DOWN TO THE SURFACE WHEREAS THE GFS BUFR SOUNDINGS HAVE A VERY SHALLOW INVERSION LAYER FOLLOWED BY A FAIRLY WELL MIXED LAYER. DEPENDING UPON WHICH SOUNDING IS CORRECT WILL DETERMINE HOW STRONG THE WINDS EVENTUALLY WILL BE. CONSEQUENTLY...MAXIMUM HUMIDITIES WILL HAVE A POOR RECOVERY OVERNIGHT DUE TO THIS MIXED LAYER AND GUSTY WINDS WHICH WILL SET THE STAGE FOR ANOTHER POTENTIAL RED FLAG WARNING ON SUNDAY OVER EXTREME SOUTH CENTRAL NORTH DAKOTA. PLEASE REFER TO THE FIRE WEATHER SECTION BELOW FOR FURTHER DETAILS. BESIDES ANOTHER POTENTIAL RED FLAG WARNING SUNDAY...WILL ALSO NEED TO LOOK AT A POSSIBLE WIND ADVISORY FOR ALL COUNTIES EAST AND SOUTH OF BISMARCK. EXPECTING SOUTH WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON AND EARLY EVENING. THE UPPER LEVEL FLOW WILL BEGIN TO BUCKLE AND BECOME SOUTHWESTERLY OVER THE FORECAST AREA TODAY THROUGH MONDAY NIGHT. THE SURFACE FRONT WILL STRENGTHEN OVER THE NEXT COUPLE OF DAYS AS THE UPPER TROUGH GETS CLOSER AND THE BAROCLINIC ZONE BECOMES WELL DEFINED. HOWEVER THE MOVEMENT OF THE COLD FRONT WILL BE A SLOW MOVER AS IT REMAINS PARALLEL TO THE THE UPPER FLOW. BY THE END OF THE SHORT TERM/MONDAY NIGHT...THE COLD FRONT WILL HAVE JUST CLEARED OUR EASTERN MOST CWA. THIS WILL BRING A MUCH COOLER/WETTER WEATHER PATTERN TO THE CWA. THE COOL DOWN BETWEEN SUNDAY AND MONDAY NIGHT WILL FOLLOW A NORTHWEST TO SOUTHEAST PROGRESSION. HIGHS BY MONDAY WILL RANGE FROM THE UPPER 50S NORTHWEST TO MID 80S OVER THE SOUTHEAST FORECAST AREA. HAVE DONE MINOR TWEAKING ON THE POPS/WX GRIDS. EXPECT THE POTENTIAL OF SOME ELEVATED CONVECTION TONIGHT ASSOCIATED WITH THE LOW LEVEL JET IN THE NORTHERN ZONES. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG AND BEHIND THE COLD FRONT SUNDAY AND CONTINUE TO PROGRESS EAST INTO MONDAY NIGHT. .LONG TERM...TUESDAY THROUGH SATURDAY NIGHT... ECMWF AND GFS BOTH IN FAIR AGREEMENT WITH VIGOROUS SHORTWAVE TROUGH SWINGING ACROSS THE NRN ROCKIES INTO THE NRN PLAINS ON TUESDAY. THE GFS IS A BIT STRONGER AND SHOWS CLOSED UPPER LOW OVER SERN MONTANA. SHOWERS AND THUNDERSTORMS WITH THIS FEATURE WILL LAST UNTIL MIDDAY TUESDAY AND THEN MOVE ON OUT OF AREA BY TUESDAY EVENING. THERE WILL BE A BRIEF BREAK ON WEDNESDAY THEN NEXT SHORTWAVE TROUGH DIGS IN ACROSS THE NRN ROCKIES ON THURSDAY AND SWINGS INTO THE NRN PLAINS BY THURSDAY NIGHT. THE GFS IS A BIT FASTER THAN THE ECMWF BUT THEY BOTH KEEP A LINGERING TROUGH ACROSS THE AREA INTO EARLY SATURDAY. SO SHOWERS AND SOME THUNDERSTORMS ARE POSSIBLE AGAIN AS THE PATTERN LOOKS TO BE ACTIVE. TEMPERATURES WILL BE ON THE ROLLER COASTER DURING THIS EXTENDED PERIOD. && .AVIATION... NO REAL AVIATION CONCERNS AS SKIES SHOULD REMAIN MOSTLY CLEAR AND VFR CONDITIONS DURING THE DAY. && .FIRE WEATHER...HAVE DECIDED TO UPGRADE OUR PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING...ALTHOUGH HAVE REMOVED DIVIDE AND WILLIAMS COUNTIES FROM THE WARNING SINCE WINDS THERE WILL NOT MEET RED FLAG CRITERIA. THE REST OF THE ZONES INCLUDED IN THE RED FLAG WARNING HAVE VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WITH MINIMUM HUMIDITIES RANGING FROM 13 TO 25 PERCENT TODAY ALONG WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH. PLEASE REFER TO BISRFWBIS FOR FURTHER DETAILS. ON SUNDAY...A POTENTIAL RED FLAG WARNING FOR EXTREME SOUTH CENTRAL SECTIONS INCLUDING THE COUNTIES OF SIOUX...GRANT...AND MORTON WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND GUSTY SOUTH WINDS OF 25 TO 40 MPH. WILL ALERT THE DAY SHIFT OF THIS AND RE-EVALUATE IT AGAIN LATER TODAY AND TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ002-003-010-011-017>021- 031>034-040>045. && KS/VJ
Hazardous weather outlook, Aug 29, 3:41 AM MDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 441 AM CDT FRI AUG 29 2008 NDZ001>003-009>011-017>021-031>034-040>045-300945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 441 AM CDT FRI AUG 29 2008 /341 AM MDT FRI AUG 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING. HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS WILL DEVELOP SATURDAY AFTERNOON AND EVENING RESULTING IN CRITICAL FIRE WEATHER BEHAVIOR OVER WESTERN NORTH DAKOTA AND PORTIONS OF CENTRAL NORTH DAKOTA. EXPECT AFTERNOON HIGH TEMPERATURES IN THE MID AND UPPER 90S...WIDESPREAD MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 20 TO 35 MPH. THERE IS ALSO A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY WITH HIGH TEMPERATURES COOLING DOWN TREMENDOUSLY. HIGHS ON SATURDAY WILL RANGE FROM THE MID TO UPPER 90S...BUT BY TUESDAY AFTERNOON HIGHS WILL RANGE FROM THE MID 50S TO LOWER 60S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-300945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 441 AM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT AND UPPER LEVEL TROUGH WILL PUSH ACROSS THE CENTRAL AND EASTERN FORECAST AREA RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. HIGH TEMPERATURES WILL COOL FROM THE 90S ON SATURDAY INTO THE 60S ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:11 PM MDT | Fire Weather Watch | BIS | Burleigh, Dickey, Emmons, Grant, Kidder, LaMoure and 5 more | 11 hr |
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.